MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL BODY NITRIDED 12/14 NECK TAPER 40MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL BODY NITRIDED 12/14 NECK TAPER 40MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog#: 00998201613 femoral stem taper nitrided 16 mm d 35mm stem l lot#: ni, catalog#: 00630505636 liner standard 3.5 mm offset 36 mm i.D.Lot#: 63011059, catalog#: 00801803603 femoral head 12/14 taper lot#: ni, catalog#: 00998604025 trephine 16.5mm id x 8in lot#: ni, catalog#: 11-301017 arcos 17x250mm spl tpr dist lot#: 938120, ,catalog#: 00630505636 liner standard 3.5 mm offset 36 mm i.D.Lot#: 63687030n, catalog#: 650-0662 delta ceramic fem hd 36/+3mm lot#: 3053017, catalog#: 11-301310 arcos con sz a hi 50mm lot#: 135070, catalog#: 00998604028 trephine 18mm id x 8in lot#: ni, catalog#: 00998604030 trephine 19.5mm id x 8in lot#: ni ,catalog#: 00998604029 trephine 18.5mm id x 8in lot#: ni.The device will not be returned for analysis, as the patient has not returned; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02359.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure approximately 4 years and 7 months after initial implantation due to a broken hip implant.The implants were extracted after performing an eto using trephines and manual extraction devices.The femoral canal was prepared for a 250mm arcos stem and 50mm high offset cone body & liner was exchanged.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed by review of radiographs.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.Visual examination of the provided pictures identified the stem/femoral body had fractured in half.Products are covered in bio-debris.No further evaluation can be made from the provided pictures.Radiographs identified a gap between the femoral body and the femur, but nothing denoting a lack of proximal support in the report.No evidence of osteolysis.The stem is in good position in the canal, and there is good distal fixation.It was noted that the size of the proximal body was inadequate (small) relative to the femur, but the shape is adequate.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Root cause unchanged.This complaint was confirmed based on the provided pictures.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
His follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
It was reported that a patient underwent an initial left total hip arthroplasty.The patient was revised one year post implantation.The head and stem were revised due to loosening of the femoral component with failure to osteointegrate.The patient did well until he was getting out of his truck and felt a pop with intense pain.The patient went to the emergency department where a fracture of the femoral stem was identified on x-ray.The patient was revised for a second time, five years later, to remove the fractured stem.An extended trochanteric osteotomy was performed but was not stable.Cerlcage cables and a femoral strut graft was placed to stabilize the femur after stem, head, and liner exchange.The initial shell remained well-fixed and was left in place.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h6.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.A revision occurred on due to loosening of the femoral component with no osseointegration.Since then, he has been noted to have degenerative changes in his bones in multiple areas of his body, with a fall noted as well.The patient felt a sharp pain when getting out of his truck.X-rays determined the stem had fractured.A revision occurred during which the femur fractured while removing the stem.The head, liner, and stem construct were explanted and replaced with zb products.The previous radiograph review indicates there was a gap between the proximal body and the femur.As x-rays were not provided prior to the fracture, it cannot be confirmed if the proximal body was properly supported initially, or degenerative changes may have caused the gap that was noted.A definitive root cause cannot be determined.With the information provided it cannot be determined if the proximal body was supported initially or degenerative changes/a fall caused the gap noted between the body and the femur.This complaint was confirmed based on the provided pictures of the fractured device, medical records, and x-rays.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL BODY NITRIDED 12/14 NECK TAPER 40MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12358068
Report Number0001822565-2021-02349
Device Sequence Number17112139
Product Code LPH
UDI-Device Identifier00889024162365
UDI-Public(01)00889024162365(17)260131(10)63243724
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K113296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number00999601745
Device Lot Number63243724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2021
Supplement Date Received by Manufacturer10/19/2021
09/29/2023
01/25/2024
02/06/2024
04/01/2024
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date11/01/2021
10/16/2023
01/26/2024
03/01/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight145 KG
Patient RaceWhite